Studies reveal that nursing homes regularly administer common blood thinner incorrectly

Recent cases have revealed that the popular blood thinner Coumadin can be very harmful to patients if not administered correctly. A string of injuries, mostly caused by improper administration of the drug in nursing homes across the country, has brought to light the dangers of this particular drug.  In fact, a study in the American Journal of Medicine revealed that as many as 34,000 nursing home residents suffer serious health concerns because of this drug every year.

Despite the drug’s many benefits, Coumadin can cause blood clots if a patient is given too little, or it can lead to uncontrolled bleeding if a patient is given too much. It can also react poorly when combined with certain other medications that a patient may be taking. In many cases, this tragic neglect has led to the untimely death of elderly patients.

The problem, reports indicate, is vigilance.  Despite the drug’s apparent risks, many patients need to be on it and benefit greatly from its desired effects. The medication itself is not the problem.  The problem appears to be that nursing home practitioners lack the proper understanding of the dangers of the drug or the correct way to prescribe and administer it.

If you or a loved one has suffered from improper care in a nursing home, the dedicated Texas nursing home abuse lawyers at Hotze Runkle are here to help. Call us today at (877) 919-0830 to speak to a compassionate attorney and learn more about what we can do for you.